Alert archive / Ohio / Freeze Watches in 2021
Freeze Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze watch at Apr 19, 2021, 3:31 PM EDT for 5 counties in Ohio. It took effect at Apr 21, 2021, 3:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 3:31 PM EDT (19:31 UTC)
- In effect from
- Apr 21, 2021, 3:00 AM EDT
- Expired
- Apr 20, 2021, 3:57 AM EDT
- In force
- Issued by
- NWS Cleveland, OH
Counties Hancock County, OH, Lucas County, OH, Marion County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 137 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WWUS71 KCLE 191931 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 331 PM EDT Mon Apr 19 2021 OHZ003-006-017-027-036-200345- /O.NEW.KCLE.FZ.A.0001.210421T0700Z-210421T1400Z/ Lucas-Wood-Hancock-Wyandot-Marion- Including the cities of Toledo, Bowling Green, Perrysburg, Findlay, Upper Sandusky, Carey, and Marion 331 PM EDT Mon Apr 19 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Lucas, Wood, Hancock, Wyandot and Marion Counties. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Another night of sub-freezing temperatures is likely Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
090 WWUS71 KCLE 200131 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 931 PM EDT Mon Apr 19 2021 OHZ003-006-017-027-036-200945- /O.CON.KCLE.FZ.A.0001.210421T0700Z-210421T1400Z/ Lucas-Wood-Hancock-Wyandot-Marion- Including the cities of Toledo, Bowling Green, Perrysburg, Findlay, Upper Sandusky, Carey, and Marion 931 PM EDT Mon Apr 19 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Lucas, Wyandot, Hancock, Marion and Wood Counties. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
477 WWUS71 KCLE 200757 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 357 AM EDT Tue Apr 20 2021 OHZ003-006-017-027-036-201600- /O.UPG.KCLE.FZ.A.0001.210421T0700Z-210421T1400Z/ /O.NEW.KCLE.FZ.W.0001.210421T0500Z-210421T1400Z/ Lucas-Wood-Hancock-Wyandot-Marion- Including the cities of Toledo, Bowling Green, Perrysburg, Findlay, Upper Sandusky, Carey, and Marion 357 AM EDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Lucas, Wood, Hancock, Wyandot and Marion Counties. * WHEN...From 1 AM to 10 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze watch went out at Apr 19, 2:04 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 19, 2:04 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 204 PM EDT Mon Apr 19 2021 .SYNOPSIS... A weak cold front will move southeast across the area tonight, followed by a low pressure system on Tuesday night with a trough lingering into Wednesday. High pressure ridging will extend north into the area on Thursday and Friday. && .NEAR TERM /THROUGH TUESDAY/... Diurnal cumulus has filled in across the region for scattered to broken conditions. The cold front still remains well to the west extending across Lower Michigan to the lower Lake Michigan basin. This feature and its associated rain continues east this afternoon but the rain is struggling to maintain with the dry airmass across the region. Have continued a dry forecast for this afternoon, but believe that the front and rain showers will begin overcoming the dry air with nightfall and diurnal cooling and have sped up PoPs later this evening. Outside of this, the forecast remains on track. Previous Discussion... Fairly quiet weather will be found across the region through the near term period. The details regarding the upcoming snow can be found below in the short term section. Weak surface high pressure remains over the region this morning and should remain in place throughout much of the morning and afternoon hours. A shortwave trough and associated weak cold front will approach the area later this afternoon and evening as the surface low tracks east across the Upper Great Lakes. Steep low-level lapse rates should promote efficient daytime boundary layer mixing, with mixing heights reaching near 700 mb, especially along and west of I- 71. As a result, dew points should be a few degrees lower than guidance in the lower 30s, with wind gusts of 30 to 35 mph possible, especially across Northwest Ohio during the afternoon hours. Much of the area should see mainly mostly sunny skies as high temperatures reach the mid to upper 60s. The surface cold front should reach the US-30 corridor as it outpaces the more sluggish, low to mid-level front which will stall somewhere across Northern Ohio by Tuesday morning. There remains to be some model disagreement on the availability of low-level moisture later tonight into Tuesday morning, though the forcing displacement should preclude anything more than scattered, light rain showers. With the surface cold front draped along and south of US-30 on Tuesday, high temperatures across much of the area will be well below normal into the 40s. South of US-30, high temperatures could reach the mid to upper 50s. By late Tuesday, the next system approaches the region, aided by intense low to mid-level frontogensis and isentropic lift. More details regarding this system can be found below in the short term section. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A relatively strong shortwave trough will move from the Midwest into the Upper Ohio Valley Tuesday night. A cold front will have pushed southward into central Ohio by early Tuesday evening. Model guidance has been trending a little further south and east with the track of the surface low and the 850 mb low. With this forecast update, We used a multi-model QPF/temperature profiles blend giving more weighting to the 12z ECMWF/ECMWF Ensemble Mean/00z NAM/00z NAM Conus Nest and the least weight to the 00z GFS faster solution. The latest 00z ECMWF coming in also showing that slightly further southward track which will put northwest Ohio and portions of north central Ohio in the swath for heaviest snowfall potential Tuesday night. Isentropic lift aloft, along the front and ahead of the strengthening surface low will allow scattered light rain to develop across our western CWA by early Tuesday evening. As the cold front continues to slowly move southward and the axis of the surface low tracks across central/southern Ohio, cold air advection will quickly spill over the area Tuesday night. As 850mb temperatures cool off, we will see a transition of rain to snow. Forecast guidance suggest the frontogenetical deformation aloft will allow strong ascent to be maximized in a cloudy DGZ for several hours over and near the I-75 to the I-77 corridor overnight Tuesday night. Thus, bursts of moderate to heavy wet snow with snowfall rates of 1 inch per hour are very possible in these areas. Wet snow accumulations of 1 to 3 inches are possible I-77 westward by daybreak. Isolated higher amounts will be near I-75 across NW Ohio. Snowfall accumulations around 1 inch or less will be possible across northeast Ohio into NW PA except for the higher terrain of the primary Snowbelt could see 1 to 2 inches possible by Wednesday morning. This will be a tricky snowfall forecast because surface temperatures will be in the low to mid 30s and ground temperatures will be relatively mild as well but snowfall rates will be high for several hours during the night time. We think the elevated objects and grassy surfaces will be where the snowfall will be easiest to accumulate. The immediate lakeshore areas might not see any accumulation with a lake water temperatures in the middle to upper 40s. A deep upper level trough will be over the Great Lakes region Wednesday into Wednesday night with colder air aloft. We will see considerable cloudiness with scattered lake effect or lake enhanced rain and or snow showers during the day Wednesday into Wednesday night. Forecast profiles show some decent lake induced CAPE values by late Wednesday afternoon and evening for the Snowbelt areas with values up to 300 to 500 J/KG. Temperatures will struggle to reach the upper 30s to around 40 on Wednesday. We will continue scattered LES rain/snow showers for the Snowbelt areas with some possible minor accumulations after sunset and we lose the high April sun angle. Temperatures will be coldest late Wednesday night into Thursday morning. Any moisture left over on the roads from the wet snow will likely freeze and cause some slight spots with temperatures falling into the middle and upper 20s away from the lake early Thursday morning. We may continue to see some scattered LES early Thursday morning across the primary Snowbelt with a gradual decrease during the day as the low level flow becomes more westerly and drier air filters in from the west. Some clearing from west to east will return later on Thursday and temperatures will start the slow climb upwards through the 40s to lower 50s. && .LONG TERM /FRIDAY THROUGH MONDAY/... The weather pattern begins a big shift towards the weekend. High pressure moves by the region early Friday and tracks to the East Coast. Southerly winds will bring back milder weather on Friday and sunshine. Another shortwave trough will move across the region Saturday into Sunday. There are some differences on the surface track and evolution of the low pressure system associated with this storm system. We will be in a more seasonable type airmass with rain expected and not wintry weather this weekend. Rain chances increase late Saturday with the best chance of rainfall Saturday night. Rain will taper off from west to east Sunday morning as a storm system tracks off the Mid-Atlantic and New England coast. && .AVIATION /18Z Monday THROUGH Saturday/... Conditions across the region will start as VFR this afternoon with diurnal cumulus across the region ahead of a cold front. This cu field will remain in the 5 to 7 kft range and allow for sct to bkn conditions. Good mixing remains across the region and wind gusts to 25 knots will remain possible through early this evening. A cold front stretching across Lower Michigan to the lower Lake Michigan region will move east tonight, slowly crossing the airspace. Dry conditions ahead of the front will support low ceilings and virga before the low levels become resaturated to allow for rain across portions of the area later tonight. For now, have some vicinity shower mentions at some TAF sites with a more certain rain mention at KERI. The southern TAF sites of KMFD to KYNG and south may remain dry. In NE OH and NW PA, conditions may become favorable enough for non-VFR ceilings to develop and have introduced some MVFR mentions. Rain will clear early Tuesday morning and dry conditions are expected for the rest of the TAF period. Outlook...Non-VFR likely in snow late Tuesday night into Wednesday morning. Lingering non- VFR possible in scattered lake effect rain and/or snow showers Wednesday into Thursday. && .MARINE... Southwest winds will increase 10 to 15 knots over the lake today ahead of a cold front moving in this evening. The front will cross the lake this evening and shift the winds from the west-northwest 10 to 15 knots and continue into Tuesday. A developing low pressure system south of the lake Tuesday night will increase the winds from the northwest 10 to 20 knots Tuesday night into Wednesday. Small Craft headlines will likely be needed beginning Tuesday night, lingering through much of Thursday as prolonged west to northwesterly flow, 15 to 25 knots, persists across the lake behind a low pressure system. High pressure moves by the lake on Friday and a southwest wind returns 10 to 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn/Sefcovic SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Sefcovic MARINE...Griffin
Hazardous weather outlook, Apr 19, 3:27 AM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 327 AM EDT Mon Apr 19 2021 OHZ023-032-033-038-047-089-PAZ001-200730- Trumbull-Stark-Mahoning-Holmes-Knox-Ashtabula Lakeshore- Northern Erie- 327 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-008-013-014-017>022-027>031-036-037-PAZ002-003-200730- Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow- Southern Erie- 327 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A rain/snow mix should become all snow by late Tuesday night. Accumulating snow may be possible into Wednesday morning which could impact the morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-200730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 327 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007-009>012-200730- Lucas-Ottawa-Erie-Lorain-Cuyahoga-Lake- 327 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A rain/snow mix should become all snow by late Tuesday night. Accumulating snow may be possible into Wednesday morning which could impact the morning commute. Lower snow amounts will be found closer to the lakeshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.